Alert archive / Tennessee / Severe Thunderstorm Warnings in 1998
Severe Thunderstorm Warning 270, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jun 5, 1998, 5:31 AM CDT for Franklin County, Tennessee. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 5, 1998, 5:31 AM CDT (10:31 UTC)
- Expired
- Jun 5, 1998, 6:20 AM CDT
- In force
- 49 min
- Issued by
- NWS Nashville, TN
- Area
- Whole counties
County Franklin County, TN
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 10.5 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 12 J/kg
- Mixed-layer CIN
- -212 J/kg
- Mixed-layer LCL
- 641 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 40 m²/s²
- 0-3 km storm-relative helicity
- 200 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KBNA 051031 RRA SVRBNA TNC051-051120- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 531 AM CDT FRI JUN 5 1998 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... FRANKLIN COUNTY IN MIDDLE TENNESSEE * UNTIL 620 AM CDT * AT 528 AM CDT... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 8 MILES SOUTHWEST OF WINCHESTER OR IN THE VICINITY OF BELVIDERE MOVING EAST AT 45 MPH. * SEVERE THUNDERSTORM WILL BE NEAR... WINCHESTER AT 535 AM CDT DECHARD AT 535 AM CDT SINKING COVE AT 540 AM CDT COWAN AT 540 AM CDT SHERWOOD AT 545 AM CDT SEWANEE AT 545 AM CDT SAINT ANDREWS A.T 550 AM CDT THIS STORM HAS A HISTORY OF DAMAGING WIND. GO INSIDE A STURDY BUILDING AND STAY AWAY FROM WINDOWS! SW/TT
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 5, 2:15 AM CDT, 3 hours 16 minutes earlier.
Area forecast discussion, Jun 5, 2:15 AM CDT, 3 hours 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 215 AM CDT FRI JUN 5 1998 FIRST ROUND OF SVR WX ALREADY MOVG INTO THE FA ERLY THIS AM AND EXPECT ANOTHER ROUND LATE THIS AFTN/EVE ACROSS ESPECIALLY MY SRN COUNTIES. LARGE SQUALL LINE MOVG INTO WRN TN/NW MISSISSIPPI ATTM SHOULD CONT EWD QUICKLY AND WL MAKE IT INTO MY WRN COUNTIES BY MORNING. FIRST LINE OUT AHEAD OF THIS MAIN BOW ECHO CONFIGURATION IS MOVG THRU FA ATTM W/SCTD SVR WX AND FLASH FLOODING BEING REPORTED. EXPECT A OUTFLOW BOUNDARY TO BE THE FOCUS FOR LATER TSRA THIS AFTN/ERLY EVE FOR ESPECIALLY IN SRN PART OF FA. RECOMMEND WE MENTION SVR POSSIBILITY FOR FA TDA AND ALSO HEAVY RAINFALL W/CONTINUED FLASH FLOODING BEING A POSSIBILITY. FOR NOW...RECOMMEND WE KEEP FLASH FLOOD WATCH FOR FA BASED ON MODELS KEEPING CATEGORICAL POPS AND TSRA POSSIBLE. AS FAR AS POPS ARE CONCERNED...RECOMMEND WE GO NEAR CATEGORICAL TDA AND DROP POPS SOMEWHAT TO 50 PCT FOR FA TNGT AS CDFNT DROPS SEWD THRU FA. FOR SATURDAY...LINGERING AM SHOWERS W/30 POP LOOKS GOOD. AS FAR AS TEMPS ARE CONCERNED...CURRENT FCST LOOKS GOOD. TROUTMAN
In the hours before
Local storm report, Jun 5, 1:55 AM CDT, 3 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TENNESSEE
155 AM CDT FRI JUN 5 1998
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0125 AM DOVER TN FLASH FLOODING
06/05/98 STEWART LOCAL LAW ENFORCEMENT
REPORTED FLASH FLOODING TO A
HOME IN DOVER.
0135 AM 3 NE ERIN TN FLASH FLOODING
06/05/98 HOUSTON LOCAL LAW ENFORCEMENT
REPORTED WATER OVER HIGHWAY
231.
0135 AM 3 SE ERIN TN FLASH FLOODING
06/05/98 HOUSTON LOCAL LAW ENFORCEMENT
REPORTED WATER OVER HIGHWAY 49.Local storm report, Jun 5, 1:58 AM CDT, 3 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TENNESSEE
158 AM CDT FRI JUN 5 1998
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0143 AM CUMBERLAND FURNACE TN HIGH WIND
06/05/98 DICKSON 60 MPH WIND REPORTED BY
LOCAL LAW ENFORCEMENT.
TTLocal storm report, Jun 5, 1:58 AM CDT, 3 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TENNESSEE
158 AM CDT FRI JUN 5 1998
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0143 AM CUMBERLAND FURNACE TN HIGH WIND
06/05/98 DICKSON 60 MPH WIND REPORTED BY
LOCAL LAW ENFORCEMENT.
TTThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 5, 12:44 AM CDT | Flash Flood Warning | OHX | Benton, Houston, Montgomery, Stewart | 3 hr |
| Jun 5, 1:06 AM CDT | Severe Thunderstorm Warning | OHX | Dickson, Houston, Montgomery, Stewart | 49 min |
| Jun 5, 1:47 AM CDT | Severe Thunderstorm Warning | OHX | Cheatham | 48 min |
| Jun 5, 2:08 AM CDT | Severe Thunderstorm Warning | OHX | Davidson | 47 min |
| Jun 5, 2:32 AM CDT | Flash Flood Warning | OHX | Davidson, Rutherford, Williamson, Wilson | 3 hr |
| Jun 5, 2:42 AM CDT | Flash Flood Warning | OHX | Macon, Sumner, Trousdale | 3 hr |
| Jun 5, 3:39 AM CDT | Flash Flood Warning | OHX | Dickson, Houston, Montgomery, Stewart | 3 hr |
| Jun 5, 3:39 AM CDT | Flash Flood Warning | OHX | Benton, Humphreys | 3 hr |
| Jun 5, 3:54 AM CDT | Severe Thunderstorm Warning | OHX | Decatur, Perry | 46 min |
| Jun 5, 3:58 AM CDT | Severe Thunderstorm Warning | OHX | Wayne | 47 min |
| Jun 5, 4:28 AM CDT | Severe Thunderstorm Warning | OHX | Lawrence | 42 min |
| Jun 5, 4:49 AM CDT | Severe Thunderstorm Warning | OHX | Giles | 31 min |
| Jun 5, 5:04 AM CDT | Severe Thunderstorm Warning | OHX | Lincoln | 31 min |
| Jun 5, 5:37 AM CDT | Flash Flood Warning | OHX | Davidson, Rutherford, Sumner, Trousdale, Wilson | 3 hr |
| Jun 5, 5:37 AM CDT | Flash Flood Warning | OHX | Cheatham, Robertson, Williamson | 3 hr |
| Jun 5, 5:37 AM CDT | Flash Flood Warning | OHX | Macon | 3 hr |
| Jun 5, 5:58 AM CDT | Flash Flood Warning | OHX | Bledsoe, Grundy, Marion, Sequatchie | 3 hr |
| Jun 5, 5:58 AM CDT | Flash Flood Warning | OHX | Bedford, Franklin, Lincoln, Moore | 3 hr |
| Jun 5, 5:58 AM CDT | Flash Flood Warning | OHX | Coffee | 3 hr |
| Jun 5, 6:38 AM CDT | Flash Flood Warning | OHX | Montgomery | 3 hr |
| Jun 5, 5:10 PM CDT | Severe Thunderstorm Warning | OHX | Putnam, White | 60 min |
| Jun 5, 5:50 PM CDT | Severe Thunderstorm Warning | OHX | Smith | 45 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 1998Every severe thunderstorm warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.